Also new to board

iVillage Member
Registered: 04-29-2009
Also new to board
3
Mon, 07-20-2009 - 10:07am

Hi all - I am new to this board and I have a DS - only child - who

iVillage Member
Registered: 03-25-2003
Tue, 07-21-2009 - 9:44am

Crankiness--when? Did the MD explain crash to you? When the meds are wearing off, there's a point when they can get really cranky. Upset/crying/angry (varies!) about things that wont generally bother the kid. True for mine, but also a side-effect that went away...I think it took about a month or so when he first went on meds, and then each med increase sometimes has the effect. I can't tell whether he's doing a long release version or multiple single-release pills through the day. It is HARD to tell when the pills wear off, for us, it is gradual. Let's see...the cranky bit is around when they're no longer effective for homework, and the effects on his ability to fall asleep wore off an hour or two after that.

If your middle school is anything like ours (my kid just did his first year there), they actually try to split up all the friendship groups, both by how they make the class sizes & the natural friend shifts that happen at that age, so forming new friendships may actually be a bunch easier there than in 5th grade. Presuming your kid doesn't have the lacking-social-skills stuff mine does!

Good luck!

Megan
Megan
iVillage Member
Registered: 04-29-2009
Tue, 07-21-2009 - 10:05am

Thanks Megan - I will keep an eye on his cranky time.

iVillage Member
Registered: 04-21-2008
Wed, 07-22-2009 - 9:32am
I jsut wanted to pop in and say welcome to the board!

Photobucket